The inevitability of "insolvency tourism" [forthcoming]

Omar, P.J. ORCID: 0000-0003-3129-3718, 2015. The inevitability of "insolvency tourism" [forthcoming]. Netherlands International Law Review, 62 (3), pp. 429-444. ISSN 0165-070X

221781_3189.pdf - Pre-print

Download (313kB) | Preview


This article seeks to describe and analyse the phenomenon of 'insolvency tourism', a popular term used to describe the manoeuvring of debtors to secure the application of (more favourable) insolvency proceedings in a jurisdiction other than the one where they are incorporated or domiciled. This article argues that insolvent debtors are assisted in this by two factors: (i) the jurisdiction rules in the European Insolvency Regulation that permit a latitude of interpretation and are susceptible to manipulation; and (ii) the current and continuing disparity in domestic insolvency laws and available procedures within the European Union. This article looks at whether the phenomenon of 'insolvency tourism' will be diminished as a result of changes to the European Insolvency Regulation and the gradual convergence of national approaches to insolvency and European initiatives in this field.

Item Type: Journal article
Publication Title: Netherlands International Law Review
Creators: Omar, P.J.
Publisher: Springer
Place of Publication: Heidelberg, Germany
Date: December 2015
Volume: 62
Number: 3
ISSN: 0165-070X
Divisions: Schools > Nottingham Law School
Record created by: EPrints Services
Date Added: 28 Oct 2015 10:33
Last Modified: 09 Jun 2017 13:55

Actions (login required)

Edit View Edit View


Views per month over past year


Downloads per month over past year